MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODOMAN 3000; IMPLANTED DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODOMAN 3000; IMPLANTED DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the fact that the device was disposed of at the time of explant, a full investigation likely cannot be completed.The implanting physician is no longer in practice (is currently incarcerated for felony convictions) and thus cannot be reached for further investigation.Therefore, investigation details pertaining to the surgical placement of the device are unavailable.The explant physician is currently in practice and has been contacted via direct-signature required letter.No information has been received as of the date of this report.If additional information is received upon further contacts with the explant physician, a supplemental report will be filed.A number of factors can influence the ability of the pump to deliver pain relief: the drug type and concentration, the patient's psychological response in switching from oral opioids to intrathecal drug delivery, pump flow rate, the suitability of a drug delivery pump vs other treatments (such as spinal cord stimulation), catheter migration or malfunction, altitude changes due to travel, physical impact to the implant site, exposure to higher temperatures through use of heating pads/blankets or use of saunas/hot tubs, or pump malfunction.
 
Event or Problem Description
Patient responded to device tracking card mailing.Patient wrote: "pump has not been refilled in more than 5 years - was not placed correctly." patient stated that pump was explanted in (b)(6) 2019, exact date was not provided.

Brand Name
CODOMAN 3000
Common Device Name
IMPLANTED DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11870425
Report Number3015537318-2021-00015
Device Sequence Number3215902
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;